MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-080
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report regarding apollo catheter resistance, catheter entrapment by onyx, and onyx occluded the catheter.The patient was undergoing surgery for treatment a grade 4 arteriovenous malformation (avm).The avm was in an eloquent region.The accessed vessel was the middle cerebral artery (mca) with a diameter of 3.3 mm.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure showed that it was good.It was reported that according to the operator as he took onyx 34 in the catheter to embolize the arteriovenous malformation (avm) with liquid embolic and cure the onyx got stuck and blocked the apollo catheter along with a catheter of competition company, hence they had to change the plan and take glue later on to cure the avm.According to the hcp both the catheter and liquid embolic were damaged.It was reported the catheter was entrapped by onyx.There was no onyx reflux.There was no surgical or medicinal intervention required.There was no vasospasm.No portion of the catheter remains in the patient.It was also reported there was catheter resistance in the middle of the catheter.There was also difficult navigation that occurred.There was friction during delivery of the catheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a neuron guide catheter, apollo, sonic microcatheter, hybrid guidewire, squid 18 liquid embolic.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
New information was received.The dead space of the delivery catheter was filled with dmso.There was no kink or damage on the catheter that was noticed. the injection waiting time or pause time between the injections was as per protocol. the injection rate was followed as indicated in the instructions for use (ifu).The most current patient condition "is okay waiting for following." .
 
Event or Problem Description
Additional information received reported the if there was reflux there was a pause.The patient is doing well.The avm was in the middle cerebral artery (mca).
 
Additional Manufacturer Narrative

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16354884
Report Number2029214-2023-00245
Device Sequence Number6918540
Product Code MFE
UDI-Device Identifier00847536006188
UDI-Public00847536006188
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model Number105-7100-080
Device Catalogue Number105-7100-080
Device Lot NumberB238891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer01/13/2023
04/17/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date02/20/2023
04/21/2023
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale